MAUDE Adverse Event Report: ARTHROCARE CORP. FA QUANTUM 2 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. FA QUANTUM 2 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number RR 800
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus functional testing could not be performed. visual inspection of the customer provided pictures identifies the unit and shows a quantum unit with a f4 fault displayed on the screen.There was a relationship found between the subject device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The complaint was confirmed and the root cause is associated with a component failure.Factors, unrelated to the design or manufacture of the device which could have contributed to the complaint event, include a power surge in the controller or failure of an internal component.A corrective action has been initiated to mitigate future recurrence of similar events.
 
Event or Problem Description
It was reported that during the set up before the surgery there was an f4 alarm on the quantum controller.No patient injuries or significant delay reported.Smith and nephew back-up device was available to complete the surgery.
 
Additional Manufacturer Narrative
H10 h3, h6 the reported device was received for evaluation.It was determined the device contributed to the reported event.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.Visual inspection of the customer provided pictures identifies the unit and shows a quantum unit with a f4 fault displayed on the screen.Visual inspection of the controller; the warranty seal is not broken and in its original condition.No visible manufacturing abnormalities were found; during functional evaluation the unit was powered-on and immediately a hardware failure f4 came up with a acoustical sound and the red attention led; the failure could not be reset; the complaint was confirmed and the root cause is associated with design.Factors, which could have contributed to the complaint event, include a power surge in the controller or failure of an internal component.

Brand Name
FA QUANTUM 2 CONTROLLER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11850541
Report Number3006524618-2021-00639
Device Sequence Number3911022
Product Code GEI
UDI-Device Identifier00817470006599
UDI-Public00817470006599
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRR 800
Device Catalogue Number28168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown